MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TAKE-APART BIPOLAR; INNER SHEATH

KARL STORZ SE & CO. KG TAKE-APART BIPOLAR; INNER SHEATH
Model Number 26276B
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufactures internal number is (b)(4).Investigation is on-going.Product findings are high temperature and discoloration to distal end of instrument.Related mdr filings for this event are 23-107, 23-109 and 23-110 from internal numbers (b)(4).The ifu states for the double lumen bipolar take apart consists of a handle, inner sheath, outer sheath and a working insert.Ifu97000168 ifu v3.0 11/2017 " warns to make sure that all electrical contacts on the instrument are thoroughly dried prior to being connected to the generator and to use the lowest possible current setting at which adequate cutting and coagulation can be achieved." the ifu additional notes "to keep the distal tip of any bipolar instrument in their field of view at all times.".
 
Event or Problem Description
It was reported that there was an issue with the product 26276b take-apart bipolar inner sheath.According to the information received during a tubal ligation the inner sheath along with instruments of the take-apart set malfunctioned causing the complete severing of the patient's fallopian tube, unknown side.Case was completed but not until after an unplanned salpingectomy was performed.Patient post operative condition is unknown.
 
Additional Manufacturer Narrative
Per manufacture: no abnormalities found, article 26276b show some light to deep scratch marks on the mantle surface of the shaft, which can be attributed to an external impact during reprocessing or handling.No corrective actions necessary as there is no critical and/or systematic deviation found during investigation.The manufactures internal number is (b)(4).

Brand Name
TAKE-APART BIPOLAR
Common Device Name
INNER SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4244188247
MDR Report Key16976439
Report Number9610617-2023-00108
Device Sequence Number16716819
Product Code GEI
UDI-Device Identifier04048551065617
UDI-Public4048551065617
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26276B
Device Catalogue Number26276B
Device Lot NumberUP03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer07/23/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2627A26176HT26296HM
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexFemale